Log in
AF Association
14,912 members17,876 posts

Apixaban 5mg x2 daily

Hi Everyone, I have been taking Apixaban 5mg x2 daily for just over 1 week for AF. I started to feel very light headed yesterday so I took my BP and it had dropped to 98/70 it has always been on the low side of normal anyway. My question is should I persevere with this? Does it get better as your body gets used to the drug? I’m just wondering if anyone has had a similar experience please?

13 Replies
oldestnewest

no- have had Apixaban for 2 years now and wouldn't know I'm on it.

Have you been eating normally- try taking your BP after a meal and see if it's higher??

1 like
Reply

Yes eating normally, I will persevere and see how it goes. Thank you

Reply

Yes to the first unless you think you are bleeding internally.

Not heard ac cause low pressure

Verapamil does

1 like
Reply

But check this out DOACs interact with Verapamil

Ring gp today re this ?

thrombosisuk.org/downloads/...

see page 23 which seems to suggest an interaction

1 like
Reply

Are you in the UK? This so-called Australian bug is everywhere. Wonder whether it could be that. Me and my wife have been feeling a bit funny even though we haven't developed actual flu.

Not had a problem with Apixaban myself which I've been taking for a few years, except possibly slight tinnitus, but that may be for another reason, hard to tell.

1 like
Reply

I had a bad chest infection from mid November to beginning of January, 3 courses antibiotics & steroid inhaler. I’m over it now but might be a factor I suppose. Thanks for your help

Reply

I've been taking Apixaban for over 4 years without any problems but Bisoprolol has lowered my normally low BP to 95/65 most of the time.

In your position, I would check with my GP that all is as it should be - Koll could be on the right track with reaction to an infection.

2 likes
Reply

I've been taking this dose of apixaban for a year and have experienced no side effects (apart from bruising more easily particularly on the back of my hands). It's always tempting to see a new med. as a direct cause of an unwelcome new symptom but, as others have said, something else might well be going on; a drug interaction? an infection such as flu?

If you can't get to see your GP quickly then have a word with your pharmacist particularly if a drug interaction might be involved.

Hope you get to the bottom of this soon.

2 likes
Reply

Hello

I take Apixoban and have done so for the past 18 months. I was not happy to have to take medication and had dizziness for the first couple of months. My EP said he had heard some other patients complaining of similar.

I no longer have this problem (it stopped after a few week) and like Rosie I would not know I am on it. I take no other medication. I have lowish blood pressure.

2 likes
Reply

Sorry to ask but you are taking the two 5mg tablets 12 hours apart, aren't you? We have seen a few people here overdosing themselves on some drugs by taking the whole day's dose in one go for convenience.

1 like
Reply

Yes, I take them 12 hours apart. I spoke to my EP yesterday and he said I can stop taking them until I see him next week, I’m so happy !!!

Reply

Apixaban does not lower the blood pressure, but having your blood pressure in the normal low range is an asset. Think positive, Apixaban is now protecting you from having a stroke, enjoy it.

2 likes
Reply

Apixaban does lower blood pressure in some cases my EP told me and unfortunately I'm one of them, I certainly couldn't enjoy it because it made me faint and I will certainly never take it again! I suppose I was just unlucky so back to the drawing board!

Reply

You may also like...